Heat, Dunklin
- When
- July 4, 11:00 AM CST to July 5, 7:00 PM CST
- Where
- Dunklin forecast zone
- Reported by
- AWOS
- Coordinates
- 36.106, -90.166 (the zone’s center; the record gives no point)
Heat index values exceeded 105 degrees.
Upper level high pressure built over the Mid-South. High temperatures combined with high humidity to create dangerous conditions across much of the Mid-South.
Every event with a place to put it; 2 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS MEG wrote it up.
Upper level high pressure built over the Mid-South. High temperatures combined with high humidity to create dangerous conditions across much of the Mid-South.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 4, 5:06 AM CST, 5 hours 54 minutes earlier.
Area Forecast Discussion
National Weather Service Memphis TN
606 AM CDT Wed Jul 4 2018
.UPDATE...Aviation Discussion.
&&
.PREV DISCUSSION... /issued 313 AM CDT Wed Jul 4 2018/
Skies are mostly clear across the forecast area early this
morning with temperatures in the 70s. Currently, an easterly wave
is bringing thunderstorms to portions of northern and eastern
Alabama. As this wave continues to move east and weaken today,
some thunderstorms will be possible over eastern sections of the
forecast area. Temperatures will be a little warmer today with
highs in the mid 90s. Along with the warmer temperatures, heat
index value should approach 105 degrees in most area so will be
issuing a Heat Advisory for today.
Tonight should be mainly dry with a some isolated thunderstorms
possible over southern sections of the forecast area. Temperatures
will be quite warm tonight with lows Thursday morning in the mid
to upper 70s. Thursday will remain on the hot side with isolated
afternoon thunderstorms possible. Temperatures will be in the mid
90s and heat index values should be near or above 105 degrees.
Thursday night will see a few evening thunderstorms with lows
Friday morning again in the mid to upper 70s.
On Friday, a cold front will drop south toward the region.
Scattered thunderstorms should develop ahead of the front and
moves across the forecast area both Friday and Friday night. With
more clouds and rain expected, temperatures will be a few degrees
cooler. By Saturday, the cold front will be over north Mississippi
with the threat of thunderstorms ending from north to south for
Saturday and Saturday night. The cold front will stall out just
south of the forecast area on Sunday so scattered thunderstorms
are possible both Sunday and Sunday night.
By Monday, the front will start to fall apart so any thunderstorms
that occur with be mainly in the afternoon and early evening. The
weather pattern will be similar on Tuesday with scattered
afternoon thunderstorms expected.
ARS
&&
.AVIATION...12Z TAF cycle
Isolated to scattered thunderstorms will result in localized and
brief periods of gusty wind and diminished vis. Otherwise, VFR
expected most of this period. Light easterly to southeast at 7-10
kts during the day...then diminishing overnight.
30
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory from 11 AM this morning to 10 PM CDT this evening
for Clay-Craighead-Crittenden-Cross-Greene-Lawrence-Lee AR-
Mississippi-Phillips-Poinsett-Randolph-St. Francis.
MO...Heat Advisory from 11 AM this morning to 10 PM CDT this evening
for Dunklin-Pemiscot.
MS...Heat Advisory from 11 AM this morning to 10 PM CDT this evening
for Alcorn-Benton MS-Calhoun-Chickasaw-Coahoma-DeSoto-
Itawamba-Lafayette-Lee MS-Marshall-Monroe-Panola-Pontotoc-
Prentiss-Quitman-Tallahatchie-Tate-Tippah-Tishomingo-Tunica-
Union-Yalobusha.
TN...Heat Advisory from 11 AM this morning to 10 PM CDT this evening
for Benton TN-Carroll-Chester-Crockett-Decatur-Dyer-Fayette-
Gibson-Hardeman-Hardin-Haywood-Henderson-Henry-Lake-
Lauderdale-Madison-McNairy-Obion-Shelby-Tipton-Weakley.
&&Hazardous Weather Outlook National Weather Service Memphis TN 1159 AM CDT Wed Jul 4 2018 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-051045- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 1159 AM CDT Wed Jul 4 2018 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...This Afternoon and Tonight A Heat Advisory is in effect for the entire Mid-South today as Heat Index values may exceed 105 degrees at times this afternoon and early this evening. A few strong storms are possible this afternoon and evening over southwest Tennessee...northern Mississippi...and extreme eastern Arkansas. Gusty wind...heavy rain...and lightning are the primary threats. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Heat Index values may exceed 105 degrees on Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated at this time.
The national radar mosaic for the moment the first event began.
2 heat. Local standard time, as filed.
Heat index values exceeded 105 degrees.
Heat index values exceeded 105 degrees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2018Every state in 2018This day in weather historyWarnings in Missouri, July 2018
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 779761, 779762.